MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC MED REL MEDTRONIC PUERTO RICO PROTECTA VR; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number D334VRM
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Death (1802)
Date of Event 11/27/2014
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by the spouse the patient died four years ago.It was also reported "the patient had pulse-less electrical activity, they were not sure if the device did or did not do what it was supposed to do, but the device did not shock the patient." a request for the circumstances and cause of death was made but not received.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.The cause of death was listed as cardiac arrest due to pulse-less electrical activity.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the physicians office.The cause of death was presumed to be pulse-less electrical activity (pea) and or hypotension, the implantable cardioverter defibrillator did not malfunction and there were no product problems.The circumstances surrounding the death were pea with normothermia protocol.

Brand Name
PROTECTA VR
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7980573
Report Number3004209178-2018-23400
Device Sequence Number19228692
Product Code LWS
UDI-Device Identifier00613994714626
UDI-Public00613994714626
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/28/2014
Device Model NumberD334VRM
Device Catalogue NumberD334VRM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/25/2018
10/30/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date10/30/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6947M62 LEAD
Outcome Attributed to Adverse Event Death;
Patient Age65 YR